Florida, 2015Rip Current in Florida, May 25, 2015
May 25, 2015 · NWS JAX · 1 event in 1 county or zone
Persistent onshore flow continued a dangerous risk of rip currents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent onshore flow continued a dangerous risk of rip currents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 2:28 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, May 25, 2:28 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT MON MAY 25 2015
.NEAR TERM.../THROUGH TONIGHT/...
ONSHORE SOUTHEAST FLOW WILL CONTINUE THROUGH THE NIGHT. THE
COVERAGE OF SHOWERS AND STORMS WILL CONTINUE TO MOVE FURTHER
INLAND THROUGH THE AFTERNOON...AND WILL FOCUS ALONG THE INTERSTATE
75 CORRIDOR THIS EVENING...AS THE WEST COAST SEA BREEZE MOVES IN.
CONVECTION WILL DISSIPATE THIS EVENING AFTER SUNSET...WITH PARTLY
CLOUDY SKIES THROUGH THE NIGHT. OVERNIGHT LOWS WILL BE IN THE 70
TO 75 RANGE.
&&
.SHORT TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE RIDGE WILL REMAIN NORTHEAST OF THE AREA WITH
ONSHORE FLOW CONTINUING THROUGH THE PERIOD. ON TUESDAY...THE
STEERING FLOW LOOKS TO BE WEAK ENOUGH TO ALLOW A SLOW MOVING GULF
COAST SEABREEZE TO ADVANCE INTO OUR WESTERN ZONES LATE IN THE
AFTERNOON WHICH WILL BE A FOCUS FOR SCATTERED TO POSSIBLY NUMEROUS
STORMS INTO THE EARLY EVENING ACROSS OUR INTERIOR ZONES WHERE
TEMPS WILL TOP OUT IN THE LOW 90S. DRIER DEEP LAYER AIR OVER THE
ATLANTIC WILL PUSH INTO OUR EASTERN ZONES ON TUESDAY WHICH WILL
KEEP THESE AREAS PRIMARILY DRY.
THE EASTERN PERIPHERY OF AN UPPER TROUGH AXIS WILL REACH OUR
NORTHWEST ZONES ON WEDNESDAY AND THURSDAY WHICH WILL SUPPORT
SCATTERED COVERAGE OF STORMS ACROSS INLAND PORTIONS OF SE GA.
ELSEWHERE...THE DEEPER DRY AIR MASS WILL CONTINUE TO SHIFT EAST
AND KEEP MOST OF OUR AREA DRY THROUGH FRIDAY.
DAYTIME TEMPS WILL REMAIN NEAR AVERAGE IN THE LOW 80S AT THE COAST
TO SLIGHTLY ABOVE AVERAGE HIGHS AROUND 90 OVER THE INLAND ZONES. THE
DRIER AIR MASS WILL ALSO LEAD TO SOME COOLER NIGHTTIME TEMPS WITH
LOWS IN THE 60S ACROSS INLAND LOCATIONS WEDNESDAY NIGHT THROUGH
FRIDAY NIGHT.
.LONG TERM /SATURDAY THROUGH MONDAY/...
THE GENERAL SYNOPTIC PATTERN DOES NOT CHANGE VERY MUCH. HIGH
PRESSURE NORTHEAST OF THE AREA WILL MAINTAIN AN ONSHORE FLOW.
MODEL CONSENSUS AGREES ON BRINGING IN A SURGE OF MOISTURE OFF OF
THE ATLANTIC OVER THE WEEKEND. THIS WILL RESULT IN INCREASED CHANCES
FOR SHOWERS AND STORMS...ESPECIALLY ON SUNDAY AND MONDAY WHEN AT
LEAST SCATTERED COVERAGE OF MAINLY AFTERNOON AND EVENING STORMS
ARE EXPECTED. TEMPS AND HUMIDITY LEVELS WILL ALSO INCREASE OVER
THE WEEKEND WITH ABOVE NORMAL TEMPS EXPECTED AT INLAND LOCATIONS.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED FOR THIS AFTERNOON AND
EVENING. A BRIEF REDUCTION IN A SHOWER OR STORM WILL BE POSSIBLE
AT KGNV. STRATUS CLOUDS ARE EXPECTED TO DEVELOP ACROSS THE REGION
OVERNIGHT...AND COULD RESULT IN MVFR CIGS. CONDITIONS ARE EXPECTED
TO IMPROVE TO VFR TUESDAY MORNING. KGNV COULD SEE STORMS TUESDAY
AFTERNOON.
&&
.MARINE...
A SURFACE RIDGE WILL REMAIN NORTHEAST OF THE REGION THIS
WEEK...LEADING TO A PREVAILING ONSHORE FLOW. THE RIDGE WILL WEAKEN
INTO MID WEEK...WHICH WILL DECREASE WINDS AND WAVES.
RIP CURRENTS: HIGH RISK THIS AFTERNOON AND EVENING...MODERATE RISK
FOR TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 69 88 / 20 60 40 40
SSI 75 84 74 83 / 10 10 10 10
JAX 71 88 69 87 / 10 10 10 10
SGJ 75 86 73 84 / 10 10 10 0
GNV 70 91 68 90 / 10 40 10 10
OCF 71 92 69 91 / 20 40 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
DUVAL-COASTAL NASSAU-FLAGLER-ST. JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...NONE.
&&
STRUBLE/SHULER/Hazardous weather outlook, May 25, 3:19 AM EST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 AM EDT MON MAY 25 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-261000-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
419 AM EDT MON MAY 25 2015
...HIGH RISK OF RIP CURRENTS THROUGH MEMORIAL DAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ONSHORE WINDS AND ROUGH SURF CONDITIONS WILL PRODUCE A HIGH RISK OF
RIP CURRENTS. LIFE THREATENING RIP CURRENTS WILL LIKELY OCCUR.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER INLAND AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ELEVATED RIP CURRENTS WILL PERSIST THROUGH THE WEEK.
A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING
THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 25, 2:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT MON MAY 25 2015
GAZ162-163-252030-
CLINCH GA-ECHOLS GA-
352 PM EDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECHOLS AND CENTRAL
CLINCH COUNTIES UNTIL 430 PM EDT...
AT 350 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF FARGO...MOVING NORTHWEST AT 15 MPH. ANOTHER STRONG
THUNDERSTORM IS LOCATED AROUND 6 MILES EAST OF MAYDAY.
GUSTY WINDS OF 45 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FARGO AND DU PONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3087 8298 3087 8297 3108 8296 3089 8249
3082 8250 3082 8245 3067 8253 3082 8299
TIME...MOT...LOC 1950Z 115DEG 14KT 3079 8257
SHASHYRip Current, Coastal Duval
- When
- May 25, 4:00 PM EST
- Where
- Coastal Duval forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Lifeguards at Jacksonville Beach pulled at least 10 people from the surf this afternoon because of rip currents. At least two people needed additional medical attention after swallowing a lot of water.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 25 to 26, 20158 deaths · $26 million · 1.75 in hail · 36 events
- Tornadoes and Flash Flooding in Texas, May 25, 20152 deaths · 1 injured · $19 million · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 25, 20151 death · 1 injured · $20,000 · EF3 · 16 events
- Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 2015$746,000 · EF2 · 34 events
- Tornadoes and Flash Flooding in Texas, May 25, 2015$1.0 million · EF2 · 24 events
- Flooding in Arkansas, May 25 to 31, 20151 death · 4 events
- Tornado and Damaging Winds in Louisiana, May 25, 2015$720,000 · EF1 · 16 events
- Tornadoes and Flash Flood in Mississippi, May 25, 2015$200,000 · EF1 · 4 events
- Tornado and Flash Flooding in Texas, May 25, 2015$82,000 · EF1 · 13 events
- Flash Flood and Damaging Winds in Arkansas, May 25, 2015$260,000 · 65 kt wind · 6 events
- Flash Flooding and Flooding in Kansas, May 25, 2015$150,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Texas, May 25, 2015$85,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568949.